# SDR 2022F00378

- Difficulty date: October 3, 2022
- Submitted: October 3, 2022
- Operation: General aviation
- Aircraft: N456TA
- Make and model: Bell 205A-1
- Aircraft serial: 30175
- Aircraft time: 10,502 hours, 23,080 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hose
- Part number: 70012H000V150
- Condition: Ruptured
- Location: Hyd System
- Part time: 10,502 hours, 23,080 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: B, A

## Discrepancy

AT APPROXIMATELY 10501.9 ACTT ON 9-29-22 AT 1530 PM I WAS TOLD THAT THERE HAD BEEN A HYDRAULIC SYSTEM 2 FAILURE ON N456TA.  THE PILOT LANDED WITHOUT INCIDENT.  AFTER SHUTDOWN I INVESTIGATED THE PROBLEM AND FOUND THAT THE #2 SYSTEM WAS ALMOST COMPLETELY EMPTY OF FLUID AND THERE WAS HYDRAULIC FLUID ALL OVER THE BELLY OF THE AIRCRAFT.  AFTER REFILLING THE SYSTEM SPINNING THE BLADES AROUND THERE WAS A MAJOR LEAK ON THE #2 HYDRAULIC PRESSURE LINE TO THE SYSTEM.  THE RETURN LINE DID NOT LOOK MUCH BETTER, ALTHOUGH IT WAS NOT LEAKING. WHEN THE LINES WERE REMOVED I DID NOT NOTICE THEM CHAFFING AT THAT TIME, HOWEVER THEY MIGHT HAVE SOMETIME IN THE PAST, REGARDLESS OF THE OUTER SHEATHING POSSIBLE CHAFFING, THE HOSES LOOKED AND FELT LIKE THAT HAD BECOME HARD AND BRITTLE OVER THE YEARS.  MANUFACTURE DATE IS 1Q87 ON BOTH OF THE LINES THAT WERE REPLACED.  QUITE A BIT OF THE DAMAGE ON THE OUTER SHEATHING ON THE PRESSURE LINE WAS CAUSED BY ME ON REMOVAL AND TRYING TO FIND THE HOLE IN IT.  HOWEVER THE OUTER SHEATHING WAS ALSO FAIRLY BRITTLE, IT TORE ON BENDING THE LINE.
